Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

131 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Could caffeine be reacting with lisinopril for high BP?

My name is Martin. I take Lisinopril to control my high blood pressure. I am a new user of this med. Have had no problems other than minor caugh until the other day after having one and a half cups of coffee and a meal. Shortly thereafter I had rapid breathing, felt extreme anxiety, flushed almost dizzy at times while driving. After drinking a lot of water over 2 hour period the adverse reactions stopped. Could the caffeine be reacting with my Lisinopril medication?
Wed, 17 Sep 2014
Report Abuse
Internal Medicine Specialist 's  Response
Hello,

Lisinopril can produce an allergic cough which is fairly common. It is not known to have adverse interaction with coffee. So it was probably not a drug interaction. Your description of symptoms is more suggestive of a panic attack. If your cough becomes very bothersome you could request your doctor for a change of your blood pressure medicine to another that is not known to produce cough.
I am available to answer further queries if any.
Dr. Noble Zachariah
If you find the answer helpful, please indicate so to guide others with similar query. Thanks
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

i take 10 mg of lisinopril at night and last night i woke up and felt like it was high so i took my bp it was 146/104. i later on took 1/2 a hydrochlorot 25 mg ( i used to be prescribed it a couple years ago) it still isnt going down much. I also took some advil because i have a headache too, it hasn t gone away. i have not drank any caffeine. iwill make a d. appointment in the morning, i did not work out today. Do I need to see a dr. sooner? thanks , Tara

doctor1 MD

Background: I m male, 56, 5 10 , 255 lbs, type 2 diabetic. I m on 50mg Atenolol at night and 10mg Lisinopril in AM, 1000mg Metformin & 50mg Januvia in AM & again in PM, and normally around 50 units of Lantus around midnight. Yesterday (01-31-2012 Tuesday) I only consumed 140 carbs throughout the day, tested my BSL at 0130 hrs today (Wed.) and found it was 128. Afraid to take my 50 units of Lantus and not knowing if I should adjust my dosage, I injected only 20 units at 0230 hrs. My problem: I could feel my heartbeat pulsing as I tried to get to sleep, so I checked it, twice. It is 162 over 94, pulse 59. I don t feel dizzy or anything like that. My questions are, should I be concerned over my readings? And, is it safe to adjust my Lantus dosage like that? Should I have just skipped my Lantus? And, should I take an extra dose of Atenolol to lower my BP? Mike in NH

doctor1 MD

I take lisinopril, 20mg daily for high blood pressure and type 2 diabetes. Ive exercised with weights most of my life with fairly moderate to intense workouts, are there any complications that could arise as a result. Ive been taking these scrips for approximately 8 years. Im 62.